zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The sinc-Legendre collocation method for a class of fractional convection-diffusion equations with variable coefficients. (English) Zbl 1250.65121
Summary: This paper deals with the numerical solution of classes of fractional convection-diffusion equations with variable coefficients. The fractional derivatives are described based on the Caputo sense. Our approach is based on the collocation techniques. The method consists of reducing the problem to the solution of linear algebraic equations by expanding the required approximate solution as the elements of shifted Legendre polynomials in time and the sinc functions in space with unknown coefficients. The properties of sinc functions and shifted Legendre polynomials are then utilized to evaluate the unknown coefficients. Several examples are given and the numerical results are shown to demonstrate the efficiency of the newly proposed method.

MSC:
65M70Spectral, collocation and related methods (IVP of PDE)
35K05Heat equation
35R11Fractional partial differential equations
WorldCat.org
Full Text: DOI
References:
[1] Podlubny, I.: Fractional differential equations, (1999) · Zbl 0924.34008
[2] Kilbas, A. A.; Srivastava, H. M.; Trujillo, J. J.: Theory and applications of fractional differential equations, (2006) · Zbl 1092.45003
[3] Miller, K. S.; Ross, B.: An introduction to the fractional calculus and fractional differential equations, (1993) · Zbl 0789.26002
[4] Machado, J. T.; Kiryakova, V.; Mainardi, F.: Recent history of fractional calculus, Commun nonlinear sci numer simul 16, 1140-1153 (2011) · Zbl 1221.26002 · doi:10.1016/j.cnsns.2010.05.027
[5] Podlubny, I.; Chechkin, A.; Skovranek, T.; Chen, Y. Q.; Jara, B. M. V.: Matrix approach to discrete fractional calculus II: Partial fractional differential equations, J comput phys 228, 3137-3153 (2009) · Zbl 1160.65308 · doi:10.1016/j.jcp.2009.01.014
[6] Diethelm, K.: The analysis of fractional differential equations, (2010) · Zbl 1215.34001
[7] Luchko, Y.; Gorenflo, R.: An operational method for solving fractional differential equations with the Caputo derivatives, Acta math Vietnam 24, 207-233 (1999) · Zbl 0931.44003
[8] Su, L.; Wang, W.; Xu, Q.: Finite difference methods for fractional dispersion equations, Appl math comput 216, 3329-3334 (2010) · Zbl 1193.65158 · doi:10.1016/j.amc.2010.04.060
[9] Tadjeran, C.; Meerschaert, M. M.; Scheffler, H. P.: A second-order accurate numerical approximation for the fractional diffusion equation, J comput phys 213, 205-213 (2006) · Zbl 1089.65089 · doi:10.1016/j.jcp.2005.08.008
[10] Odibat, Z.; Momani, S.: A generalized differential transform method for linear partial differential equations of fractional order, Appl math lett 21, 194-199 (2008) · Zbl 1132.35302 · doi:10.1016/j.aml.2007.02.022
[11] Rida, S. Z.; El-Sayed, A. M. A.; Arafa, A. A. M.: On the solutions of time-fractional reaction -- diffusion equations, Nonlinear sci numer simulat 15, 3847-3854 (2010) · Zbl 1222.65115 · doi:10.1016/j.cnsns.2010.02.007
[12] Chen, Y.; Wu, Y.; Cui, Y.; Wang, Z.; Jin, D.: Wavelet method for a class of fractional convection -- diffusion equation with variable coefficients, J comput sci 1, 146-149 (2010)
[13] Ray, S. S.: Analytical solution for the space fractional diffusion equation by two-step Adomian decomposition method, Commun nonlinear sci numer simul 14, 1295-1306 (2009) · Zbl 1221.65284 · doi:10.1016/j.cnsns.2008.01.010
[14] Inc, M.: The approximate and exact solutions of the space and time-fractional Burgers equations with initial conditions by variational iteration method, J math anal appl 345, 476-484 (2008) · Zbl 1146.35304 · doi:10.1016/j.jmaa.2008.04.007
[15] Dehghan, M.; Yousefi, S. A.; Lotfi, A.: The use of he’s variational iteration method for solving the telegraph and fractional telegraph equations, Int J numer methods biomed eng 27, 219-231 (2011) · Zbl 1210.65173 · doi:10.1002/cnm.1293
[16] Dehghan, M.; Manafian, J.; Saadatmandi, A.: Solving nonlinear fractional partial differential equations using the homotopy analysis method, Numer methods partial differ equ 26, 448-479 (2010) · Zbl 1185.65187 · doi:10.1002/num.20460
[17] Momani, S.; Odibat, Z.: Comparison between the homotopy perturbation method and the variational iteration method for linear fractional partial differential equations, Comput math appl 54, 910-919 (2007) · Zbl 1141.65398 · doi:10.1016/j.camwa.2006.12.037
[18] Vanani, S. Karimi; Aminataei, A.: Tau approximate solution of fractional partial differential equations, Comput math appl 62, 1075-1085 (2011) · Zbl 1228.65205 · doi:10.1016/j.camwa.2011.03.013
[19] Saadatmandi, A.; Dehghan, M.: A tau approach for solution of the space fractional diffusion equation, Comput math appl 62, 1135-1142 (2011) · Zbl 1228.65203 · doi:10.1016/j.camwa.2011.04.014
[20] Saadatmandi, A.; Dehghan, M.: A new operational matrix for solving fractional-order differential equations, Comput math appl 59, 1326-1336 (2010) · Zbl 1189.65151 · doi:10.1016/j.camwa.2009.07.006
[21] Saadatmandi, A.; Dehghan, M.: A Legendre collocation method for fractional integro-differential equations, J vib control 17, 2050-2058 (2011) · Zbl 1271.65157
[22] Esmaeili, S.; Shamsi, M.: A pseudo-spectral scheme for the approximate solution of a family of fractional differential equations, Commun nonlinear sci numer simul 16, 3646-3654 (2011) · Zbl 1226.65062 · doi:10.1016/j.cnsns.2010.12.008
[23] Esmaeili, S.; Shamsi, M.; Luchko, Y.: Numerical solution of fractional differential equations with a collocation method based on müntz polynomials, Comput math appl 62, 918-929 (2011) · Zbl 1228.65132 · doi:10.1016/j.camwa.2011.04.023
[24] Lin, Y.; Xu, C.: Finite difference/spectral approximations for the time-fractional diffusion equation, J comput phys 255, 1533-1552 (2007) · Zbl 1126.65121 · doi:10.1016/j.jcp.2007.02.001
[25] Dehghan, M.; Manafian, J.; Saadatmandi, A.: The solution of the linear fractional partial differential equations using the homotopy analysis method, Z. naturforsch. 65a, 935-949 (2010) · Zbl 1185.65187
[26] Agrawal, O. P.: Solution for a fractional diffusion-wave equation defined in a bounded domain, J nonlinear dyn 29, 145-155 (2002) · Zbl 1009.65085 · doi:10.1023/A:1016539022492
[27] Uddin M, Haq S. RBFs approximation method for time fractional partial differential equations. Commun. Nonlinear Sci Numer Simulat, http://dx.doi.org/10.1016/j.cnsns.2011.03.021 · Zbl 1220.65145
[28] Jiang, Y.; Ma, J.: High-order finite element methods for time-fractional partial differential equations, J comput appl math 235, 3285-3290 (2011) · Zbl 1216.65130 · doi:10.1016/j.cam.2011.01.011
[29] Murio, D. A.: Implicit finite difference approximation for time fractional diffusion equations, Comput math appl 56, 1138-1145 (2008) · Zbl 1155.65372 · doi:10.1016/j.camwa.2008.02.015
[30] Li, X.; Xu, C.: A spacetime spectral method for the time fractional diffusion equation, SIAM J numer anal 45, 2108-2131 (2009) · Zbl 1193.35243 · doi:10.1137/080718942
[31] Stenger, F.: Numerical methods based on sinc and analytic functions, (1993) · Zbl 0803.65141
[32] Lund, J.; Bowers, K.: Sinc methods for quadrature and differential equations, (1992) · Zbl 0753.65081
[33] Dehghan, M.; Saadatmandi, A.: The numerical solution of a nonlinear system of second-order boundary value problems using the sinc-collocation method, Math comput model 46, 1434-1441 (2007) · Zbl 1133.65050 · doi:10.1016/j.mcm.2007.02.002
[34] Saadatmandi, A.; Razzaghi, M.: The numerical solution of third-order boundary value problems using sinc-collocation method, Commun numer meth eng 23, 681-689 (2007) · Zbl 1121.65088 · doi:10.1002/cnm.918
[35] Parand, K.; Dehghan, M.; Pirkhedri, A.: Sinc-collocation method for solving the Blasius equation, Phys lett A 373, 4060-4065 (2009) · Zbl 1234.76014
[36] Rashidinia, J.; Zarebnia, M.: The numerical solution of integro-differential equation by means of the sinc method, Appl math comput 188, 1124-1130 (2007) · Zbl 1118.65131 · doi:10.1016/j.amc.2006.10.063
[37] Saadatmandi, A.; Dehghan, M.: Computation of two time-dependent coefficients in a parabolic partial differential equation subject to additional specifications, Int J comput math 87, 997-1008 (2010) · Zbl 1191.65128 · doi:10.1080/00207160802253958
[38] Canuto, C.; Hussaini, M. Y.; Quarteroni, A.; Zang, T. A.: Spectral methods in fluid dynamic, (1988) · Zbl 0658.76001
[39] Molliq, R. Y.; Molliq, M. S. M.; Noorani, M. S. M.; Hashim, I.: Variational iteration method for fractional heat- and wave-like equations, Nonlinear anal RWA 10, 1854-1869 (2009) · Zbl 1172.35302 · doi:10.1016/j.nonrwa.2008.02.026
[40] Momani, S.: Analytical approximate solution for fractional heat-like and wave-like equations with variable coefficients using the decomposition method, Appl math comput 165, 459-472 (2005) · Zbl 1070.65105 · doi:10.1016/j.amc.2004.06.025
[41] Schumer, R.; Meerschaert, M. M.; Baeumer, B.: Fractional advection-dispersion equations for modeling transport at the Earth surface, J geophys res 114, F00A07 (2009)
[42] Tatari, M.; Dehghan, M.: On the solution of the non -- local parabolic partial differential equations via radial basis functions, Appl math model 33, 1729-1738 (2009) · Zbl 1168.65403 · doi:10.1016/j.apm.2008.03.006
[43] Dehghan, M.; Shokri, A.: A numerical method for solution of the two -- dimensional sine -- Gordon equation using the radial basis functions, Math comput simulat 79, 700-715 (2008) · Zbl 1155.65379 · doi:10.1016/j.matcom.2008.04.018
[44] Dehghan, M.: Finite difference procedures for solving a problem arising in modeling and design of certain optoelectronic devices, Math comput simulat 71, 16-30 (2006) · Zbl 1089.65085 · doi:10.1016/j.matcom.2005.10.001
[45] Dehghan, M.: On the numerical solution of the one -- dimensional convection -- diffusion equation, Math prob eng 2005, 61-74 (2005) · Zbl 1073.65551 · doi:10.1155/MPE.2005.61
[46] Dehghan, M.: Weighted finite difference techniques for the one -- dimensional advection -- diffusion equation, Appl math comput 147, 307-319 (2004) · Zbl 1034.65069 · doi:10.1016/S0096-3003(02)00667-7